Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 13, NWS Chicago, IL

April 25, 2016Lake County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 25, 2016, 6:59 PM CDT for Lake County, Illinois. It was in force for 32 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2016, 6:59 PM CDT (23:59 UTC)
Expired
Apr 25, 2016, 7:31 PM CDT
In force
32 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lake County, IL

The radar

The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 7:02 PM CDTHAIL 0.75Wauconda, IL
Apr 25, 7:06 PM CDTHAIL 1.75Wauconda, ILDAMAGE TO MULTIPLE VEHICLES AND A SKYLIGHT IN A HOME. ROUTE 12 AND 176.
Apr 25, 7:09 PM CDTHAIL 1.5W Mundelein, ILNEAR CHEVY CHASE ROAD.
Apr 25, 7:10 PM CDTHAIL 1Mundelein, ILAT CARMEL HIGH SCHOOL. 176 AND HAWLEY.
Apr 25, 7:15 PM CDTHAIL 1Mundelein, ILBUTTERFIELD AND NORTH HUNTINGTON NEAREST INTERSECTIONS. RELAYED VIA FACEBOOK.
Apr 25, 7:15 PM CDTHAIL 1.25Vernon Hills, ILESTIMATED UP TO WALNUT SIZE. VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:17 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS53 KLOT 252359
SVRLOT
ILC097-260045-
/O.NEW.KLOT.SV.W.0013.160425T2359Z-160426T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
659 PM CDT MON APR 25 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAKE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 745 PM CDT

* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAUCONDA...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAUKEGAN...BUFFALO GROVE...NORTH CHICAGO...GURNEE...MUNDELEIN...VERNON
  HILLS...ZION...GRAYSLAKE...LIBERTYVILLE...LAKE ZURICH...LAKE FOREST...
  BEACH PARK...WAUCONDA...ISLAND LAKE...LONG GROVE...PARK CITY...
  LINCOLNSHIRE...GAGES LAKE...HAWTHORN WOODS AND KILDEER.

INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 7 AND 20.
 I-294 BETWEEN MILE MARKERS 7 AND 20.

THIS INCLUDES...  COLLEGE OF LAKE COUNTY...GREAT LAKES NAVAL TRAINING
CENTER...LAKE COUNTY IL FAIRGROUNDS...LAKE FOREST COLLEGE...AND SIX
FLAGS GREAT AMERICA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4239 8781 4238 8781 4236 8782 4237 8782
      4233 8783 4233 8782 4231 8782 4230 8783
      4223 8781 4216 8820 4229 8819 4248 8780
TIME...MOT...LOC 2359Z 244DEG 41KT 4226 8812 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
4 follow-up statements
297 
WWUS53 KLOT 260011
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
711 PM CDT MON APR 25 2016

ILC097-260045-
/O.CON.KLOT.SV.W.0013.000000T0000Z-160426T0045Z/
LAKE IL-
711 PM CDT MON APR 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN LAKE COUNTY...

AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MUNDELEIN...
MOVING EAST AT 50 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAUKEGAN...BUFFALO GROVE...NORTH CHICAGO...GURNEE...MUNDELEIN...VERNON
HILLS...GRAYSLAKE...LIBERTYVILLE...LAKE ZURICH...LAKE FOREST...BEACH PARK...
WAUCONDA...LONG GROVE...PARK CITY...LINCOLNSHIRE...GAGES LAKE...HAWTHORN
WOODS...KILDEER...GREEN OAKS AND FOREST LAKE.

THIS INCLUDES...  GREAT LAKES NAVAL TRAINING CENTER...LAKE COUNTY IL
FAIRGROUNDS...AND LAKE FOREST COLLEGE.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 10 AND 20.
 I-294 BETWEEN MILE MARKERS 10 AND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4238 8781 4236 8782 4237 8782 4233 8783
      4233 8782 4231 8782 4230 8783 4223 8781
      4217 8812 4226 8814 4242 8781
TIME...MOT...LOC 0010Z 261DEG 42KT 4225 8800 

HAIL...1.50IN
WIND...60MPH
 
$$

BMD
878 
WWUS53 KLOT 260016
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
716 PM CDT MON APR 25 2016

ILC097-260045-
/O.CON.KLOT.SV.W.0013.000000T0000Z-160426T0045Z/
LAKE IL-
716 PM CDT MON APR 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN LAKE COUNTY...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VERNON
HILLS...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAUKEGAN...BUFFALO GROVE...NORTH CHICAGO...MUNDELEIN...VERNON HILLS...
LIBERTYVILLE...LAKE FOREST...LONG GROVE...PARK CITY...LINCOLNSHIRE...GREEN
OAKS...LAKE BLUFF...METTAWA AND INDIAN CREEK.

THIS INCLUDES...  GREAT LAKES NAVAL TRAINING CENTER AND LAKE FOREST
COLLEGE.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 13 AND 20.
 I-294 BETWEEN MILE MARKERS 13 AND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4238 8781 4236 8782 4237 8782 4233 8783
      4233 8782 4231 8782 4230 8783 4223 8781
      4220 8798 4229 8800
TIME...MOT...LOC 0016Z 246DEG 39KT 4225 8792 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
010 
WWUS53 KLOT 260026
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
726 PM CDT MON APR 25 2016

ILC097-260045-
/O.CON.KLOT.SV.W.0013.000000T0000Z-160426T0045Z/
LAKE IL-
726 PM CDT MON APR 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN LAKE COUNTY...

AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CHICAGO...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHICAGO...LAKE FOREST AND LAKE BLUFF. 

THIS INCLUDES...  GREAT LAKES NAVAL TRAINING CENTER AND LAKE FOREST
COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4233 8783 4233 8782 4231 8782 4230 8783
      4223 8781 4222 8787 4230 8789
TIME...MOT...LOC 0026Z 244DEG 41KT 4230 8778 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
559 
WWUS53 KLOT 260031
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 PM CDT MON APR 25 2016

ILC097-260040-
/O.CAN.KLOT.SV.W.0013.000000T0000Z-160426T0045Z/
LAKE IL-
731 PM CDT MON APR 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED. ANOTHER
SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHWEST LAKE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN ILLINOIS.

LAT...LON 4233 8783 4233 8782 4231 8782 4230 8783
      4223 8781 4222 8787 4230 8789
TIME...MOT...LOC 0027Z 244DEG 41KT 4232 8771 

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:46 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 25, 6:46 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE, IL
646 PM CDT MON APR 25 2016

.MESOSCALE DISCUSSION...404 PM CDT

RAPID SCAN GOES IMAGERY INDICATES SOME STEADY VERTICAL GROWTH TO
THE CUMULUS LAYER OVER WINNEBAGO/BOONE COUNTIES. IN ADDITION THERE
HAS BEEN SOME EMBEDDED LIGHTNING WITHIN THE SHOWERS...BUT WITH THE
INCREASING EFFECTIVE SHEAR IN THE LOWER LEVELS AND STEEPENING
LAPSE RATES...EXPECT INTENSITY AND GROWTH TO TAKE PLACE WITHIN THE
NEXT HOUR OR BY 22Z. WINDS WITHIN THE 900-800MB LAYER ARE BECOMING
MORE CONVERGENT...WHICH COUPLED WITH THE DRIER AIR ARRIVING FROM
THE WEST AND THE WELL MIXED LOWER LEVELS HAS AIDED IN DCAPE VALUES
NEARING 1000J/KG ACROSS NORTHERN IL. ANY ROBUST/TALLER STORMS
WOULD LIKELY INTRODUCE A POTENTIAL FOR DAMAGING WINDS...COUPLED
WITH LARGE HAIL.

SEVERE THREAT IS LIKELY TO CONTINUE ACROSS FAR NORTHEAST IL
THROUGH APPROXIMATELY 00Z...THEN STORM MOTION SHOULD START TURNING
SOUTHEAST TOWARDS NORTHWEST INDIANA THROUGH 2Z.

BEACHLER

&&

.SHORT TERM...
227 PM CDT

THROUGH TUESDAY...

ANOTHER WARM AFTERNOON UNFOLDED ACROSS NORTHERN IL/NORTHWEST IN...AS
TEMPERATURES WERE ABLE TO QUICKLY PUSH INTO THE 70S WITH A FEW
LOCATIONS REACHING 80 DEGREES. THE LOW LEVEL SOUTHERLY FLOW ALSO
HELPED TO ADVECT ADDITIONAL MOISTURE INTO THE AREA WITH DEW POINTS
RISING INTO THE MID/UPR 50S. VISIBLE SATELLITE IMAGERY HAD SHOWN A
CHANNEL OF STRATUS STRETCHING FROM WESTERN WISC DOWN TO CENTRAL
MISSOURI...WITH WATER VAPOR IMAGERY SHOWING A SOME DRIER AIR IN THE
MID LEVELS LIFTING NORTH AHEAD OF THE STRATUS WHICH COULD FURTHER
AGITATE THE MID-LEVELS AFT 21Z. DCAPE THIS HAS BEGUN TO INCREASE AS
A RESULT OF THE DRY AIR ARRIVAL IN THE MID-LVLS ACROSS SOUTHEAST
IOWA/FAR WESTERN ILLINOIS. EFFECTIVE SHEAR CONTINUES TO INCREASE
WITH SOUTHERLY WINDS OVER NORTHERN IL AND WESTERLY FLOW OVER EASTERN
IOWA...ADDS TO THE LOW LEVEL CONVERGENCE/LIFT ZONE AS IT APPROACHES
NORTHERN IL LATER THIS AFTERNOON. CONVECTIVE ALLOWING MODELS
CONTINUE TO POINT TOWARDS INITIALIZATION ACROSS FAR WESTERN
ILLINOIS...THEN EXPECT CONVECTION TO REALIZE THE INSTABILITY THROUGH
THE COLUMN AND QUICKLY ADVANCE AND GROW BY 22-23Z.

ONCE CONVECTION GROWTH AND DEVELOPMENT OCCURS...THE MAIN HAZARDS FOR
SEVERE THREAT WILL CONTINUE TO BE ON DAMAGING WIND AND POSSIBLE
LARGE HAIL. THERE IS SOME INCREASED HELICITY AS THE BETTER
CONVERGENCE ZONE ARRIVES OVER NORTHERN IL THAT AN ISOLATED ROTATING
UPDRAFT COULD OCCUR...HOWEVER THE FOCUS CONTINUES TO BE WITH
DAMAGING WINDS FROM THE INCREASED DCAPE OF NEARLY 1000J/KG AND THE
STEADILY STEEPENING LAPSE RATES FOR LARGE HAIL.

BY 00Z OR SHORTLY AFTER 00Z...CONVECTION SHOULD BE OVER THE CHICAGO
METRO AREA BEGINNING TO TURN SOUTHEAST BASED ON THE VECTORS ALL
POINTING TOWARDS A SOUTHEAST ACROSS NORTHERN IL. THE FORWARD
PROPAGATION OF STORMS SHOULD BE AROUND 30-40KTS...WHICH WILL LIKELY
BRING A QUICK END TO THE CONVECTIVE/SEVERE CONCERNS OVER THE AREA BY
1-2Z. TEMPS TONIGHT WILL HINGE ON THE TIMING OF THE FRONTAL BOUNDARY
THAT IS SLIDING SOUTH ACROSS WISCONSIN BEHIND THE MID-LVL SHORTWAVE.
GUIDANCE HAS BEEN LEANING TOWARDS THIS FEATURE NOT ARRIVING UNTIL
AFTER MIDNIGHT AND PERHAPS JUST PRIOR TO DAYBREAK TUE. THIS WOULD
ALLOW TEMPS TO REMAIN MILD AGAIN TONIGHT IN THE 50S TO PERHAPS MID
40S ACROSS THE NORTHERN PORTIONS OF THE CWFA.

THEN FOR TUE BEHIND THE FRONT WINDS WILL TURN NORTHERLY TO
NORTHEASTERLY AS MUCH COOLER AIR ARRIVES. THERMAL TROUGH PUSHES
TEMPS ALOFT INTO THE 8 TO 11 DEG C...WHICH COUPLED WITH AN EXPECTED
STRATUS LAYER ARRIVING COULD HOLD HIGHS IN THE MID 50S TO MID
60S...THE EXCEPTION WILL BE THE FAR SOUTHERN CWFA WHERE TEMPS REMAIN
MILD ALONG THE BOUNDARY AND COULD WARM INTO THE MID 70S TUE AFTN.
WITH THE ONSHORE FLOW FOR AREAS ADJACENT TO LAKE MICHIGAN TEMPS WILL
STRUGGLE TO WARM BEYOND THE UPPER 40S TO LOW 50S.

BEACHLER

&&

.LONG TERM...
243 PM CDT

TUESDAY NIGHT THROUGH MONDAY...

A COOLER AND WETTER PATTERN IS EXPECTED...ESPECIALLY WEDNESDAY
AND THURSDAY...THEN AGAIN POSSIBLY OVER THE WEEKEND. THOUGH
UNCERTAINTY WITH THIS WEEKENDS POTENTIAL WET PERIOD IS HIGH AT
THIS TIME.

AN UPPER LEVEL TROUGH/LOW CURRENTLY NOTED IN WATER VAPOR IMAGERY
OVER THE SOUTHWESTERN CONUS...IS EXPECTED TO BE OUR MAIN WEATHER
MAKER WEDNESDAY INTO THURSDAY AS IT SHIFTS OVER THE LOWER GREAT
LAKES REGION IN A WEAKENING STATE. THIS IS STILL EXPECTED TO
PRODUCE PERIODS OF SHOWERS...AND POSSIBLY A FEW ELEVATED
THUNDERSTORMS...ESPECIALLY WEDNESDAY AFTERNOON INTO THURSDAY. NO
SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY.

PERSISTENT EAST-NORTHEASTERLY FLOW WITH EXTENSIVE CLOUD COVER AND
PRECIPITATION WILL LIKELY RESULT IN TEMPERATURES WEDNESDAY AND
THURSDAY ONLY IN THE LOW 50S INLAND AND NORTH OF INTERSTATE
80...IN THE 40S ON THE LAKE FRONT...AND IN TO 60S FAR SOUTH. WITH
DRIER WEATHER EXPECTED FOR FRIDAY...TEMPERATURES SHOULD REBOUND
BACK INTO THE LOWER 60S INLAND FROM LAKE MICHIGAN...BUT ONSHORE
FLOW WILL AGAIN RESULT IN COOLER CONDITIONS NEAR THE LAKE.

A SECOND STORM SYSTEM IS EXPECTED TO TAKE SHAPE OVER THE SOUTHERN
PLAINS LATE IN THE WEEK IN RESPONSE TO ANOTHER SOUTHWESTERN CONUS
TROUGH. THIS SYSTEM IS EXPECTED TO SHIFT EASTWARD OVER THE CENTRAL
CONUS OVER THE WEEKEND. HOWEVER...THERE IS A GOOD DEAL OF
UNCERTAINTY AT THIS TIME IN WHERE THIS SYSTEM WILL TRACK...AND AS
A RESULT HOW MUCH PRECIPITATION THIS SYSTEM COULD BRING US OVER
THE WEEKEND. AT THE PRESENT WE HAVE OPTED TO CONTINUE THE CHANCE
MENTION OF SHOWERS THROUGH MUCH OF THE WEEKEND UNTIL A BETTER
UNDERSTANDING OF THIS SYSTEMS EVOLUTION IS ACHIEVED.

KJB

&&

.AVIATION...
FOR THE 00Z TAFS...

MAIN AVIATION CONCERNS ARE ONGOING LOW COVERAGE TSRA/SHRA EARLY
THIS EVENING...THEN POTENTIAL FOR IFR/MVFR CIGS TUESDAY MORNING AS
WINDS TURN OFF LAKE MICHIGAN.

SURFACE LOW PRESSURE WAS OVER CENTRAL WI EARLY THIS EVENING...WITH
A COLD FRONT TRAILING SOUTHWEST ACROSS EASTERN IOWA. COMBINATION
OF MID-LEVEL DISTURBANCE MOVING THROUGH ALOFT AND WARM/MOIST
UNSTABLE AIR AHEAD OF THE FRONT HAS ALLOWED DEVELOPMENT OF
ISOLATED TSRA OVER NORTHERN/NORTHEAST IL...THOUGH SHALLOW NATURE
OF MOIST LAYER AND WEAK CONVERGENCE WITH WINDS ALREADY
SOUTHWESTERLY AHEAD OF THE FRONT WERE LIMITING COVERAGE. POTENTIAL
FOR ISOLATED TSRA/SHRA WILL LINGER THROUGH EARLY EVENING BEFORE
DECREASE IN INSTABILITY WITH SUNSET.

WINDS WILL SHIFT TO THE WEST-NORTHWEST LATE THIS EVENING AS THE
FRONT MOVES THROUGH...WITH WINDS EVENTUALLY VEERING TO NORTHEAST
DURING THE PRE-DAWN HOURS OF TUESDAY MORNING. COOL/MOIST MARINE
LAYER LOOKS TO SUPPORT LOW CIGS WITH IFR LIKELY EARLY...EVENTUALLY
RISING TO MID-HIGH MVFR RANGE LATER IN THE DAY.

RATZER

&&

.MARINE...
255 PM CDT

A QUICK MOVING SURFACE LOW IS EXPECTED TO MOVE ACROSS SOUTHERN
LAKE MICHIGAN TONIGHT. THIS SYSTEM LOOKS TO SPAWN SOME
THUNDERSTORM ACTIVITY EARLY THIS EVENING OVER SOUTHERN PORTIONS OF
THE LAKE. SOME OF THESE STORMS COULD BE SEVERE WITH STRONG WIND
GUSTS AND HAIL. OTHERWISE...FARTHER NORTH...EXPECT 30 TO SOME 35
KT EAST-NORTHEASTERLY GALES TO PERSIST TONIGHT BEFORE ABATING
LATE.

NORTHERLY FLOW IS EXPECTED TO SET UP LAKE-WIDE ON TUESDAY IN THE
WAKE OF TONIGHTS LOW. ONCE THIS OCCURS...IT LOOKS LIKE THERE WILL
BE A PROLONGED PERIOD OF EAST-NORTHEASTERLY FLOW OVER LAKE
MICHIGAN THROUGH THE REST OF THE WEEK...AND POSSIBLY THROUGH THE
UPCOMING WEEKEND AS WELL. DURING THIS PERIOD...SURFACE HIGH
PRESSURE IS EXPECTED TO DOMINATE OVER SOUTHERN CANADA AND THE
UPPER GREAT LAKES REGION...WHILE A COUPLE OF LOW PRESSURE SYSTEMS
TRACK EASTWARD SOUTH OF THE LAKES. EACH OF THESE LOWS WILL LIKELY
RESULT IN A PERIOD OF STRONGER EAST-NORTHEASTERLY FLOW OVER THE
LAKE. THE FIRST ONE EXPECTED TO IMPACT THE LAKE WEDNESDAY INTO
THURSDAY...THEN THE SECOND LOW IS POSSIBLE OVER THE WEEKEND. WHILE
GALE FORCE WINDS ARE CURRENTLY NOT ANTICIPATED...SOME 25 TO 30 KT
FLOW WILL LIKELY RESULT IN LARGE WAVES AND SMALL CRAFT CONDITIONS
OVER THE SOUTHERN LAKE MICHIGAN NEAR SHORES.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...10 AM TUESDAY TO
     10 PM WEDNESDAY.

     SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...4 PM TUESDAY TO 4
     PM WEDNESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Apr 25, 3:24 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT MON APR 25 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
262030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
324 PM CDT MON APR 25 2016 /424 PM EDT MON APR 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
	HALF DOLLAR SIZE HAIL.
	LOCALLY DAMAGING WIND GUSTS OVER 60 MPH.
	HEAVY DOWNPOURS.
	AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THE MOST LIKELY TIMING OF THUNDERSTORMS ACROSS THE REGION ALONG
  WITH THE POTENTIAL FOR ISOLATED SEVERE WEATHER IS BETWEEN 4 AND
  9 PM THIS EVENING.

  DISCUSSION:

  SCATTERED THUNDERSTORMS ARE FORECAST TO TRACK EAST ACROSS
  NORTHERN ILLINOIS AND NORTHWESTERN INDIANA THROUGH EARLY THIS
  EVENING. CONDITIONS WILL BE FAVORABLE FOR SOME STORMS TO BECOME
  SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
  THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE WEDNESDAY INTO
THURSDAY...AND AGAIN LATE SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH EARLY EVENING.

&&

GENERAL STORM MOTION OF THE DAY:

TOWARD THE EAST AT 40 TO 45 MPH.

LMZ740>745-262030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
324 PM CDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF
THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 45 KT AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TUESDAY THROUGH
WEDNESDAY.

WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN OVER THE
ILLINOIS WATERS THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE WEDNESDAY INTO
THURSDAY...AND AGAIN LATE SATURDAY INTO SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-262030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
324 PM CDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GALES ARE EXPECTED OVER THE NORTHERN END OF THE LAKE THROUGH
TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING MAINLY OVER THE
CENTRAL AND SOUTHERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE WEDNESDAY INTO
THURSDAY...AND AGAIN LATE SATURDAY INTO SUNDAY MAINLY OVER THE
FAR SOUTHERN END OF THE LAKE.

&&

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Apr 25, 6:09 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
609 PM CDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             STREAMWOOD              42.02N 88.17W
04/25/2016  E0.75 INCH       COOK               IL   TRAINED SPOTTER

            HAIL UP TO DIME SIZE...7/10 OF AN INCH...JUST UNDER PENNY
            SIZE. NEAREST INTERSECTIONS BARRINGTON ROAD AND
            SCHAUMBURG ROAD. RELAYED VIA TWITTER. HAIL FELL FROM 550
            PM TO 555 PM.

&&

RC
Special weather statement, Apr 25, 6:13 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 PM CDT MON APR 25 2016

ILZ014-260000-
COOK IL-
613 PM CDT MON APR 25 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN COOK COUNTY UNTIL 700
PM CDT...

AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELK GROVE VILLAGE...OR OVER MOUNT PROSPECT...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHICAGO...             ARLINGTON HEIGHTS...   EVANSTON...
SCHAUMBURG...          SKOKIE...              DES PLAINES...
MOUNT PROSPECT...      GLENVIEW...            PARK RIDGE...
NORTHBROOK...          WILMETTE...            ROLLING MEADOWS...
MORTON GROVE...        WINNETKA...            ROSEMONT...
OHARE AIRPORT...       ELK GROVE VILLAGE...   NILES...
BENSENVILLE...         PROSPECT HEIGHTS...

THIS INCLUDES...  LOYOLA UNIVERSITY...OAKTON COMMUNITY COLLEGE...
NORTHEASTERN ILLINOIS UNIVERSITY...AND NORTHWESTERN UNIVERSITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN ILLINOIS.

LAT...LON 4208 8768 4206 8767 4203 8767 4198 8765
      4198 8792 4199 8792 4199 8804 4208 8805
      4212 8774
TIME...MOT...LOC 2312Z 264DEG 34KT 4203 8796

BMD
Local storm report, Apr 25, 6:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
614 PM CDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             S ARLINGTON HEIGHTS     42.09N 87.98W
04/25/2016  E0.50 INCH       COOK               IL   TRAINED SPOTTER

            SOUTH SIDE OF ARLINGTON HEIGHTS.

&&

RC
Local storm report, Apr 25, 6:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
619 PM CDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             MOUNT PROSPECT          42.07N 87.94W
04/25/2016  E0.50 INCH       COOK               IL   PUBLIC

            1/4 TO 1/2 INCH HAIL REPORTED.

&&

RC
Local storm report, Apr 25, 6:22 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
622 PM CDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             2 N ELK GROVE VILLAGE   42.03N 87.99W
04/25/2016  M0.88 INCH       COOK               IL   AMATEUR RADIO

&&

RC
Local storm report, Apr 25, 6:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT MON APR 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             GLENVIEW                42.08N 87.82W
04/25/2016  E1.00 INCH       COOK               IL   PUBLIC

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:09 AM CDTGale WarningLOT24 hr
Apr 25, 3:09 AM CDTSmall Craft AdvisoryLOT3 days
Apr 25, 4:14 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry35 min
Apr 25, 4:44 PM CDTSpecial Marine WarningLOT2 hr
Apr 25, 5:01 PM CDTSpecial Weather StatementLOTDeKalb, Kane44 min
Apr 25, 5:34 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane41 min
Apr 25, 6:06 PM CDTSpecial Marine WarningLOT114 min
Apr 25, 6:13 PM CDTSpecial Weather StatementLOTLake47 min
Apr 25, 6:22 PM CDTSevere Thunderstorm WarningLOTCook23 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.